Alert archive / Tennessee / Severe Thunderstorm Warnings in 2000
Severe Thunderstorm Warning 311, NWS Nashville, TN
NWS Nashville, TN issued this severe thunderstorm warning at Sep 20, 2000, 6:57 PM CDT for Franklin County, Tennessee. It was in force for 48 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Sep 20, 2000, 6:57 PM CDT (23:57 UTC)
- Expired
- Sep 20, 2000, 7:45 PM CDT
- In force
- 48 min
- Issued by
- NWS Nashville, TN
- Area
- Whole counties
County Franklin County, TN
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 12:00Z, 12.0 hours before the alert went out and 118 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 323 J/kg
- Mixed-layer CIN
- -109 J/kg
- Mixed-layer LCL
- 872 m above ground
- 0-6 km bulk shear
- 42 kt
- 0-1 km storm-relative helicity
- 264 m²/s²
- 0-3 km storm-relative helicity
- 282 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.7
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS54 KOHX 202359 SVRBNA TNC051-210045- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE NASHVILLE TN 657 PM CDT WED SEP 20 2000 THE NATIONAL WEATHER SERVICE IN NASHVILLE HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... FRANKLIN COUNTY IN MIDDLE TENNESSEE THIS INCLUDES THE CITY OF WINCHESTER * UNTIL 745 PM CDT * AT 656 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM 10 MILES SOUTHWEST OF WINCHESTER...MOVING NORTHEAST AT 25 MPH. * THE SEVERE THUNDERSTORM WILL BE... OVER WINCHESTER AT 710 PM CDT OVER DECHERD AT 715 PM CDT OVER ST. ANDREWS AT 730 PM CDT DESTRUCTIVE WINDS CAN BE EXPECTED. IF YOU CANNOT GET UNDERGROUND...GO TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A STURDY BUILDING. AVOID WINDOWS! $$ BOYD 01
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Nashville, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at Sep 20, 3:00 PM CDT, 3 hours 57 minutes earlier.
Area forecast discussion, Sep 20, 3:00 PM CDT, 3 hours 57 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NASHVILLE TN 300 PM CDT WED SEP 20 2000 FORECAST QUANDARIES...FRONTAL PASSAGE TIMING AND STRENGTH OF ASSOCIATED CONVECTION FIRST PART OF PERIOD...INFLUENCE TROPICAL DEPRESSION 12 WILL HAVE ON REGION BY 00Z FRI...AND TEMPERATURES. CURRENT AWOS/ASOS OBSERVATIONS AND REGIONAL SATELLITE IMAGERY SHOWING CWA EXPERIENCING VARIABLE CU FIELDS WITH GUST SWLY WINDS AOB 25 KTS. MSAS/SURFACE ANALYSES SHOWING COLD FRONT STRETCHING FROM THE SOUTH PLAINS OF NW TX INTO LAKE HURON AREA WITH THETA-E RIDGE APEX ACROSS THE REGION. HIGH PRESSURE CENTERS LOCATED OF THE SC COAST AND CENTRAL KS. AREA COVERAGE OF 70 DEWPOINTS SPREADING INTO W PORTIONS OF CWA AS SOUTHERLY MOISTURE ADVECTION CONTINUES. RUC UPPER AIR PATTERN SHOWING MAIN ELONGATED TROUGH WITH EMBEDDED VORT MAXES ACROSS THE CENTRAL U.S. PROGRESSIVE VEERING SWLY UPPER LEVEL FLOW BEING EXPERIENCED ACROSS THE MID STATE WITH 60KT 500MB MAX. BNA RUC MODEL SOUNDING SHOWING PRECIP WATER AOB 1.4 INCHES WITH MULTIPLE CONVECTIVE INSTABILITY INDICES. OF THESE VALUES...PARTICULAR NOTE OF INTEREST IS SWEAT VALUES IN THE AROUND 370. REGIONAL RADAR MOSIAC SHOWING SCT SHOWERS DEVELOPING. 12Z WED REGIONAL MODEL RUNS INITIALIZATIONS AND EVOLUTION THROUGH 00Z SAT IN GENERALLY AGREEMENT. HOWEVER...WILL DIVE INTO THE ETA/MESO- ETA MODEL AS FORECAST RAINFALL AMOUNTS MOST IN LINE WITH NCEP 6HR QPF VALUES THROUGH THE UPCOMING PERIOD. MAIN FORECAST QUANDARY CENTERS AROUND FRONTAL PASSAGE TIMING AND STRENGTH OF ASSOCIATED CONVECTION. ETA/MESO-ETA MOVING SURFACE FRONTAL SYSTEM FROM ITS PRESENT LOCATION SWD INTO WESTERN CWA AROUND 00Z THU...PROGRESSING INTO BNA VICINITY BY 03Z AND CSV BY 06Z. THIS NOT BEING A VERTICALLY STACKED SYSTEM...QUESTION CENTERS AROUND HOW NWLY TILT WITH HEIGHT WILL AFFECT THE REGIONAL WEATHER PATTERN. 500 MB UPPER LEVEL TROUGH PASSAGE EXPECTED ACROSS MAINLY OHIO VALLEY REGION BETWEEN 06Z-12Z. 925MB-600MB LEVEL PATTERNS AND DYNAMICS MORE LIKELY TO INFLUENCE THE AREA. HOWEVER...MODELS EXPECTED THEM TO WEAKEN AS THEY MOVE INTO REGION BY 06Z WED...AND WASH OUT BY 12Z THU. SPC 1630Z DAY 1 CONVECTIVE OUTLOOK HAS SHIFTED SLIGHT RISK CRITERIA TO THE EAST...COVERING ENTIRE CWA THROUGH 12Z THU. SWODY1 ALSO EXPECTS MOST LARGE SCALE ASCENT TO BE ACROSS THE OHIO VALLEY REGION...WITH SQUALL LINE DEVELOPMENT SWD DURING THE EVENING WITH DAMAGING WINDS THE PRIMARY SEVERE THREAT. MESO-ETA SHOWING SWEAT VALUES STILL AOB 350 BY 03Z BNA AND A0B 380 AT CSV BY 06Z THU. WITH MOST CONVECTION EXPECTED TO BE IN THE FRONTAL VICINITY...EXPECT THIS TO BE THE MAIN SWATH OF PCPN. WILL GO SCT POPS THEN LIKELY POPS AFTER MIDNIGHT WEST AND MIDDLE AND CONTINUE IN THE MORNING EAST UNDER CLOUDY SKIES. WILL WAIT TILL PRESS TIME FOR FINAL DECISION...BUT WILL PROBABLY MENTION STRONG THUNDERSTORMS WITH GUSTY WINDS. AS SURFACE FRONT MOVES TO THE TO OUR EAST...LOOK FOR HIGH PRESSURE IN CENTRAL KS TO MOVE INTO THE MID STATE. HOWEVER...STRENGTH AND DEVELOPMENT OF CURRENT TROPICAL DEPRESSION 12 COULD THROUGH A REAL WRENCH INTO THE FORECAST PROCESS. HOWEVER...WILL GO WITH MESO- ETA SOLUTION WITH MOISTURE ADVECTION ACROSS THE REGION AFTER 00Z FRI WITH LOW FORECASTED TO MOVE INTO SOUTHERN AL BY 12Z FRI. THIS WILL INCREASE CLOUD COVER AND THE CHANCE OF PCPN DURING THE DAY ON FRI. WILL ADDRESS POPS ON FRI IN THE CHANCE CATEGORY AS MULTIPLE CONVECTIVE INDICES AGAIN SUPPORT CONVECTION WITH SWEAT VALUES AOB 380 BY 00Z SAT. EXTENDED...SECOND SURFACE FRONTAL PASSAGE EXPECTED AFTER 12Z SUN AS SURFACE LOW AS LOW PRESSURE SYSTEM MOVES OUT OF THE HIGH PLAINS AFTER 00Z SAT. SWLY UPPER LEVEL FLOW EXPECTED TO CONTINUE THROUGH 00Z MON ALSO...WITH PASSAGE OF DIGGING UPPER LEVEL TROUGH...TILTING WEST IN ASSOCIATION WITH SURFACE FRONT...ACROSS REGION BY 12Z MON. UPPER LEVEL FLOW AFTER 12Z MON AS HIGH PRESSURE BUILDS INTO THE CENTRAL PLAINS. WILL GO WITH INCREASING CLOUD COVERAGE THROUGH 00Z SUN...THEN PARTLY CLOUDY MON. MOVEMENT MAY NOT BE AS FAST AS EXPECTED...KEEPING A POP IN FOR MONDAY. WILL KEEP MON DRY FOR NOW AND LEAVE PCPN PROBABILITY TO THE 00Z THU MRF AND MIDNIGHT CREW. TEMPS...NGM MOS LOWS SEEM REASONABLE FOR BOTH NIGHTS. WILL GO WITH A BLEND OF NGM MOS/AVN FAN/ AND ETA IN HOUSE BOUNDARY TEMP SCHEME VALUES FOR HIGHS ON THU. LOOK FOR A SLIGHT WARMING TREND ACROSS THE MIDSTATE ON FRI AS SLY FLOW DEVELOPS. WILL GO WITH A NGM AND AVN MOS/FAN VALUES. PRELIMINARY NUMBERS FOR COORDINATION PURPOSES ONLY... BNA 065/076/061/082 6324 CSV 062/072/056/076 6525 .BNA...NONE. 14 JBW
In the hours before
Special weather statement, Sep 20, 5:01 PM CDT, 1 hour 56 minutes before
TNZ005>011-022>034-056>066-075>080-093>097-210500- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NASHVILLE TN 501 PM CDT WED SEP 20 2000 THROUGH 8 PM...SCATTERED SHOWERS AND THUNDERSTORMS WILL OCCUR AS MIDDLE TENNESSEE...REMAINS IN WARM AND BREEZY SOUTHERLY FLOW. MEANWHILE...A VIGOROUS COLD FRONT LOCATED FROM INDIANAPOLIS TO THE MISSOURI BOOTHEEL TO LITTLE ROCK APPROACHES FROM THE NORTHWEST. AS THE FRONT MOVES EAST SOUTHEAST AT 20 TO 25 MPH...IT WILL ENCOUNTER A MOIST AND UNSTABLE AIRMASS ACROSS THE MID SOUTH. AS A RESULT...A SQUALL LINE WILL FORM...WITH STRONG TO SEVERE THUNDERSTORMS. THE MAIN THREAT WILL BE WITH DAMAGING WINDS...WITH SOME STORMS PRODUCING 50 TO 70 MPH WIND GUSTS. A FEW STORMS MAY ALSO CONTAIN SMALL TO LARGE HAIL. ACTIVATION OF EMERGENCY MANAGERS AND SPOTTER GROUPS IS POSSIBLE FROM 730 PM TO MIDNIGHT ACROSS MIDDLE TENNESSEE. JDG
Nearby
Severe Thunderstorm Warnings in Tennessee, 2000Every severe thunderstorm warning in 2000
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.